# SDR 2018FA0000521

- Difficulty date: July 3, 2018
- Submitted: December 11, 2018
- Operation: General aviation
- Aircraft: N6580W
- Make and model: Piper PA-28-140
- Aircraft serial: 2820661
- Engine: Lyc O320*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Hose
- Condition: Collapsed
- Location: Oil Cooler
- Component: Oil Cooler, Parker
- Component part number: 1118
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INVESTIGATING HIGH OIL TEMPERATURE IT WAS DISCOVERED THAT APPROXIMATELY 4 INCHES OF THE INSIDE LAYER OF THE OIL SUPPLY HOSE TO THE OIL COOLER AT THE ENG END BEGINNING APPROX 2 INCHES FROM THE BEGINNING OF THE HOSE HAD COMPLETELY COLLAPSED INWARD BLOCKING ALMOST ALL OIL FLOW TO THE OIL COOLER.  THE HOSE HAD BEEN INSTALLED NEW 3/15/2012.  ACFT HAS A POWER FLOW EXHAUST INSTALLED UNDER STC.  THE OIL HOSES HAD BEEN ROUTED IAW THE STC AND WERE AT LEAST 2 INCHES FROM ANY POINT OF THE EXHAUST IAW THE STC.  NEW FIRE SLEEVE HAD BEEN INSTALLED TO THIS HOSE 7/26/2017 DURING THE ANNUAL INSPECTION DUE TO THE FIRE SLEEVE HAVING A LARGE SPLIT APPROX 6 INCHES LONG IN THE END NEAREST THE OIL COOLER.  ACCORDING TO THE OWNER HIGH OIL TEMPERATURES BEGAN TO OCCUR ABOUT A MONTH AND A COUPLE OF DOZEN HOURS AFTER THE NEW FIRE SLEEVE WAS INSTALLED.
